Thunderstorm Wind, Valley
- When
- May 8, 12:51 PM MST
- Where
- Valley County, 34 mi SW of Glasgow
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.850, -107.150
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at May 8, 2:10 AM MST, 10 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 310 AM MDT SAT MAY 8 2004 .SHORT TERM...FOR NORTHEAST MONTANA TODAY THROUGH MONDAY...VERY ACTIVE WEATHER SHAPING UP THROUGH THE SHORT TERM WITH A LOT OF DIFFERENT WEATHER FEATURES TO WATCH. COOL FRONT THAT BACKED IN EARLIER STILL A WEATHER PLAYER IN THE NORTHERN PART OF THE CWA THIS MORNING. A FEW SHOWERS HAVE DEVELOPED IN THE EXTREME NORTHEAST SO ADDED IN AN ISOLATED MENTION. FRONT WILL LIFT OUT AS SURFACE HIGH IN CANADA CONTINUES TO SHIFT EAST. IN ADDITION...INSTABILITY STILL KEEPING TOGETHER IN THE SOUTHEAST AND A ROGUE THUNDERSTORM STILL HOLDING TOGETHER IN WESTERN PRAIRIE COUNTY. ADDED IN SOME POPS IN THAT AREA AS WELL. LATER TODAY...THERMAL RIDGE RE-BUILDS INTO THE AREA AND EXPECT ANOTHER WARM DAY. ATMOSPHERE AGAIN BECOMES UNSTABLE...THIS TIME SHIFTING TO THE NORTHEAST A BIT MORE THAN YESTERDAY. BEST CHANCE OF STRONGER CONVECTION STILL IN THE SOUTHEAST PART OF THE FORECAST AREA WHERE IMPRESSIVE CAPES AND INSTABILITY THE GREATEST. HIGHER DEWPOINTS STILL ADVERTISED TO BE ADVECTED IN. WOULD BE A GOOD SEVERE WEATHER SITUATION...BUT MODELS CONTINUE TO KEEP ATMOSPHERE BELOW 700 MB EXTREMELY DRY. WILL FOREGO A MENTION OF SEVERE STORMS IN THE ZONES. HOWEVER...FAVORABLE SITUATION FOR GUSTY THUNDERSTORM WINDS AND WILL INCLUDE A MENTION OF THIS. OTHER CONCERN WITH CONVECTION TODAY PERTAINS TO FIRE WEATHER. WITH SUCH AN INVERTED-V SOUNDING...HIGHLY DOUBT MUCH RAIN WILL HIT THE GROUND. HAVE DECIDED TO ISSUE A FIRST PERIOD FIRE WEATHER WATCH FOR DRY THUNDERSTORMS IN THE SOUTH SINCE COVERAGE LOOKS TO BE MORE WIDESPREAD THAN AS OF LATE. THERMAL RIDGE COLLAPSES TONIGHT AS SURFACE FEATURE SHIFTS EAST. COLDER AIR WILL BEGIN TO FILTER INTO THE REGION OVERNIGHT AND WILL START A COOLING TREND IN THE FORECAST. ATTENTION THEN QUICKLY TURNS TO IMPRESSIVE SYSTEM THAT STRENGTHENS IN NORTHERN ALBERTA AND SASKATCHEWAN. AS IT MOVES EAST...STRONG COLD FRONT DROPS IN FROM THE NORTH ON SUNDAY. HAVE BEEN CARRYING SOME SLIGHT CHANCE POPS FOR FRONTAL PASSAGE...AND THIS IDEA STILL ON TRACK. HOWEVER...MODELS HAVE SLOWED IT DOWN A BIT. CONSIDERED DELAYING POPS...BUT WILL GIVE ANOTHER MODEL RUN AND LET NEXT SHIFT DECIDE. FRONT WILL PRODUCE SOME PRETTY STRONG WINDS...BUT NOT EXPECTING ANYTHING NEAR HIGH WIND CRITERIA AT THIS TIME. COLD AIR ADVECTION PRETTY IMPRESSIVE FOR THIS TIME OF YEAR...AND STRONG PRESSURE RISES TO ALSO HELP KEEP WINDS UP. DID WARM UP HIGH TEMPERATURES ON SUNDAY SINCE THINK SLOWER FRONTAL PASSAGE BEST...BUT TEMPERATURES WILL QUICKLY FALL IN THE EVENING...ESPECIALLY IN THE NORTH. COOL HIGH PRESSURE QUICKLY SLIDES IN OVER THE REGION BY EARLY MONDAY...BUT ALREADY BEGINS TO GET PUSHED OUT BY DEVELOPING SYSTEM FROM THE SOUTHWEST. COOLEST TEMPERATURES WILL BE IN THE NORTHEAST ON MONDAY WHERE COOLER AIR LINGERS LONGEST. POTENTIAL FOR A RATHER SHARP TEMPERATURE GRADIENT FOR HIGH TEMPERATURES THAT DAY. THINGS GET REALLY INTERESTING AS NEXT SYSTEM APPROACHES IN THE LONG TERM PERIOD... STROOZAS .LONG TERM...MONDAY NIGHT THROUGH FRIDAY... MODELS ARE LOOKING VERY SIMILAR DURING THIS PERIOD...DIGGING AN UPPER TROUGH OVER WESTERN STATES THROUGH WEDNESDAY. LOOKING CLOSER AT THE LOWER AND MID LEVELS...THE GFS LOOKS A BIT OVERDONE...WITH THE ECMWF SOLUTION LOOKING MORE REASONABLE. SOME ENERGY AT THE BASE OF THE TROUGH EJECTS OUT ACROSS THE WESTERN STATES...PRODUCING SIGNIFICANT CYCLOGENESIS OVER IDAHO LATE MONDAY. A DISTINGUISHED DEFORMATION ZONE IS EXPECTED TO LAY OUT NORTH AND WEST OF THIS LOW...SPREADING A HEALTHY SWATH OF PRECIPITATION INTO NE MT BY TUESDAY. PRECIPITATION SHOULD GRADUALLY TURN TO SNOW TUESDAY NIGHT AND POSSIBLY ACCUMULATING BY WEDNESDAY MORNING. PRECIPITATION SHOULD PULL OUT OF THE AREA BY LATE WEDNESDAY. THE UPPER TROUGH LOOKS TO PROGRESS EAST THROUGH THE END OF THE WEEK. THEREFORE A WARMING TREND TO TAKE PLACE WITH TEMPERATURES REBOUNDING. DROPPED TEMPERATURES TUESDAY THROUGH FRIDAY...BUT NOT NEARLY AS COLD AS THE MEX GUIDANCE. INCREASED SNOW MENTION IN THE GRIDS THANKS TO THE CONTINUED MODEL RUN TO RUN CONSISTENCY. WILL MENTION POSSIBLE SNOW ACCUMULATIONS...WITH THE BEST SHOT OCCURRING IN THE LITTLE ROCKIES. SOME ACCUMULATIONS IN THE LOWER ELEVATIONS ARE POSSIBLE AS WELL. JAMBA && .GGW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR ZONES 121 AND 122 TODAY THROUGH THIS EVENING FOR DRY THUNDERSTORMS. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 552 AM MDT SAT MAY 8 2004 MTZ021>027-091147- DAWSON-GARFIELD-MCCONE-PETROLEUM-PRAIRIE-RICHLAND-WIBAUX- 552 AM MDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MONTANA .DAY ONE... A FIRE WEATHER WATCH IS IN EFFECT THROUGH 8 PM THIS EVENING FOR SCATTERED DRY THUNDERSTORMS. SEE GTFRFWGGW OR WWUS85 FOR DETAILS. .DAYS TWO THROUGH SEVEN... A DEVELOPING STORM SYSTEM WILL BE MOVING EAST OUT OF THE NORTHERN AND CENTRAL ROCKIES TUESDAY. PRECIPITATION IS EXPECTED TO ACCOMPANY THE STORM AND SPREAD INTO PORTIONS OF NORTHEAST MONTANA TUESDAY. COLDER AIR WORKING INTO THE STORM MAY BRING SNOW TO THE AREA BY WEDNESDAY MORNING WITH LIGHT ACCUMULATIONS...ESPECIALLY TO THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016>020-059>062-091147- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-DANIELS- EASTERN ROOSEVELT-NORTHERN PHILLIPS-NORTHERN VALLEY-SHERIDAN- SOUTHWEST PHILLIPS-WESTERN ROOSEVELT- 552 AM MDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MONTANA .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A DEVELOPING STORM SYSTEM WILL BE MOVING EAST OUT OF THE NORTHERN AND CENTRAL ROCKIES TUESDAY. PRECIPITATION IS EXPECTED TO ACCOMPANY THE STORM AND SPREAD INTO PORTIONS OF NORTHEAST MONTANA TUESDAY. COLDER AIR WORKING INTO THE STORM MAY BRING SNOW TO THE AREA BY WEDNESDAY MORNING WITH LIGHT ACCUMULATIONS...ESPECIALLY TO THE HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TFJ
The Glasgow radar (KGGW), 56 km away, was scanning. The volume nearest the first event began at 19:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2004Every state in 2004This day in weather historyWarnings in Montana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393538.